Welcome to Justanswer! I am Dr. Altman and happy to assist you both today!
I am so sorry to hear your beloved friend is having such difficulties today.
I do worry about the morphine dose you have administered unfortunately being on the high side for her size and it can cause increased nausea in pets. The oral dose of morphine in dogs is 0.7 to 1.5 mg per pound (1.5 to 3 mg/kg) every 12 hours
I also lost the end of your response that states "(I am receiving..." so if there is more to this I would love to make sure I didn't miss part of your question
I can give you some basic guidelines for tonight but if she is not improving or worsening please seek veterinary attention in the morning. Morphine half life should be 4-6 hours so if you gave it 7 hours ago she should be at the tail end of the resting from the medication. Of course, every dog is a little different and with her senior age she might take longer to recover from this dose
1- Keep indoors to avoid eating grass/ leaves for 6-8 hours from last vomiting episode (which we are already passing)
2- Offer a small amount of water (1-2 teaspoons hourly) for a few hours to test her stomach
3- Start Pepcid (famotidine) 10mg 1/2 tablet every 12 hours OR prilosec (omeprazole) 20 mg 1/2 tablet daily for the next 3 days with the second administration of water (crushed if needed) to settle her stomach prior to offering a meal
4-If no vomiting, offer small amount of white rice and boiled boneless or ground chicken or ground beef. For example, one tablespoon hourly for a few hours then slowly start to increase the amount while reducing the frequency. Keep on this diet for several days then wean into regular diet.
5- If vomiting continues after doing the above, I would encourage having your family veterinarian perform an examination to determine the next step to getting her comfortable and what exactly the underlying cause is.
If she is still very drowsy then hold off on the meals since morphine can cause nausea but also reduced swallowing ability and I would hate for the food to go down the wrong tube...
Indications your dog should be seen by a veterinary er sooner include: sticky gums that are pale, yellow, blue, purple, temperature rectally >103.5, progressive lethargy with less responsiveness to you, vomiting or diarrhea that includes blood, resting respiratory rate (breaths per minute) >60, swollen abdomen.
Please let me know if I can be of any further assistance to you both. I am on-line an additional 30 minutes this evening
If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION (I am not compensated in any other way). Bonuses are always welcome. Thanks!
If you have additional questions after you rate the question, you are welcome to request me for additional conversations if I am on-line or by beginning your question "Dr. Altman..." or "Dogdoc4u..." and others will leave the questions for me. Good luck to you both!!!